Wednesday, October 1, 2008

ick.

So.
I really fell of the old wagon, didn't I?
To the six of you who still read- sorry to disappoint. For multiple reasons which will momentarily remain undisclosed.
For now, I pose a single question:
How many of you are emotional basketcases because you're on the pill?
Seriously.
I feel like I'm losing my mind.
All of a sudden I'm emotional, teary, sentimental and I feel obsessive over minute interpersonal interactions. I eat like crazy (as in, from the level of "horse" to "genuine oinker. Possibly a hippo"). This all makes me feel as if I'm mildly insane. Suddenly I'm clingy, needy and vulnerable.
Is it just the hormone pills talking?
They even out after a few months, but, boy-o-boy.
Apparently it took a pill to make me feel like a natural woman.
My sincere condolences to women who are inherently full of this much estrogen. I don't even know how you begin to cope. Share your wisdom. Please.

14 comments:

louisgray said...

Hmmm. I've never been on the pill, but so far, I've yet to be at serious risk for becoming pregnant.

Yet, it's well known that being on the pill can/does cause dramatic impact on one's hormones. I've seen it a few times.

Now, I feel I missed the backstory. Why, young lady, are you turning to the pink clamshell of modernity?

Lefty said...

There are other reasons that doctors prescribe the pill other than to avoid getting pregnant. Like really PAINFUL cramping...

I have had to switch my prescription several times in order to find one that my body likes. But it will be sooo nice when old scrap only visits every three months...

My advice is to call your doctor whenever you have a concern and describe your symptoms. Perhaps he or she will tell you that it will get better with time OR they might just recognize that your body doesn't like the particular pill you are on and give you a different prescription.

Good luck... it can be an icky transition.

Salt H2O said...

The pill drove me insane.

If you have any other options aside from the pill take them.

f*bomb. said...

Sorry, Louis. That would require me talking in depth about my ovaries and I just don't think my readers are prepared for that yet.

I keep thinking it will even out after a few months- this prescription is WAY easier on me than the last, which tapered off symptoms after 4 months. Now I'm on a new one that's easier, but makes me seriously weepy. I get teary eyed at dinner. During commercials. While I'm sitting on the couch. It's nuts. But it's only been 4 months. Maybe month 5 and 6 will bring me back to my old, unemotional, think-like-a-dude self again.

I have a newfound understanding and sympathy for women who are like this all the time.

Sara S said...

Have you thought about trying the ring? I hear that it does the trick with a lot less hormones being released into your body.

Jillian said...

I realize that I don't know you at all and only read your blog, but I can't tell you how relieved this post, from a virtual stranger, makes me feel.

I have been put on the pill for regulatory purposes and I have been a MESS. Seriously- wheepy, emotional, hormonal, MESS. I truly thought/think I was losing my mind. Like contemplating therapy, losing my mind.

It was so bad I thought that there was no way that it could just be the pill.

I have no advice...only empathy.

Jenn K said...

The pill made me a unkind person when they put me on it for ovarian cysts when I was 19-20. Try a different brand if you can.

If you haven't already, get your thyroid checked and iron and vitamin B levels. Perhaps those are off course as well.

It stinks being an emotional woman. I've been weepy for almost a year even when I'm not even necessarily sad or mad or anything. It's like the faucets in my eyes have a leak. Anyay, good luck! -Jennie

V.I.C.K.I. said...

I got put on the Pill (and the Ring, and whatever else they prescribe for me) and I was a biotch! So I went off for the sake of my sanity and my marriage and now I am a delight and it is like night and day-- I will never go on them again, no matter how many lies they tell me about "clearing up my face"!

louisgray said...

I didn't intend to sound like a ding-a-ling re: reasons for the pill. I know many ladies who are on the pill to regulate their cycles for a variety of reasons. And Farrah, we miss you up in NorCal, regardless of your mood swings. We embrace the variety!

f*bomb. said...

hahaa!
WOW.
I had no idea most of you were even reading- this will inspire me to write more often! Thank you for (over)sharing...As you know, I'm a huge believer in being open and honest for the benefit others.

And so far, this pill is WAY better than the other- I'm not mean or crabby or anything...it's just like the way I normally am, amped (I AM really sentimental and so I'm 100x moreso now, so it's not being sad or upset- just really sensitive).
And on that note: Who loves Jon & Kate: Plus 8?
I can't tell if it's my hormones or just that this is the most adorable little family EVER.

jenmo said...

Jon & Kate: Plus 8. Now THAT'S birth control. ;)

louisgray said...

Given our twins, we are dedicated Jon and Kate fans. The kids are cute as heck, but Kate drives me crazy and I just get mad at her when I watch. She's abusive and rude to Jon for sure.

f*bomb. said...

I love Jon.
I pray we all meet men as good and kind and patient and loving and thoughtful as Jon. And Louis Gray.

KEL said...

The % of progesterone vs. estrogen impact you as well as if it's mono- or triphasil.

I went on provera (progesterone regulatary thing) and honestly felt like an emotionally insane person (like all the commercials said I should be 5-7 days a month). NEVER again.

Now I'm back to being the cold-hearted person everyone knows and loves! Three cheers for 7/7/7.